On a form of the Erdős-Turán inequality

Jeffrey J. Holt

Acta Arithmetica (1996)

  • Volume: 74, Issue: 1, page 61-66
  • ISSN: 0065-1036

How to cite


Jeffrey J. Holt. "On a form of the Erdős-Turán inequality." Acta Arithmetica 74.1 (1996): 61-66. <http://eudml.org/doc/206837>.

author = {Jeffrey J. Holt},
journal = {Acta Arithmetica},
keywords = {Erdös-Turan inequality; discrepancy},
language = {eng},
number = {1},
pages = {61-66},
title = {On a form of the Erdős-Turán inequality},
url = {http://eudml.org/doc/206837},
volume = {74},
year = {1996},

AU - Jeffrey J. Holt
TI - On a form of the Erdős-Turán inequality
JO - Acta Arithmetica
PY - 1996
VL - 74
IS - 1
SP - 61
EP - 66
LA - eng
KW - Erdös-Turan inequality; discrepancy
UR - http://eudml.org/doc/206837
ER -


  1. [1] R. C. Baker, Diophantine Inequalities, Oxford University Press, New York, 1986. 
  2. [2] J. Beck and W. W. L. Chen, Irregularities of Distribution, Cambridge University Press, 1987. Zbl0617.10039
  3. [3] T. Cochrane, Trigonometric approximation and uniform distribution modulo 1, Proc. Amer. Math. Soc. 103 (1988), 695-702. Zbl0667.10031
  4. [4] P. Erdős and P. Turán, On a problem in the theory of uniform distribution, I, Indag. Math. 10 (1948), 370-378. 
  5. [5] P. J. Grabner, Erdős-Turán type discrepancy bounds, Monatsh. Math. 111 (1991), 127-135. Zbl0719.11046
  6. [6] G. H. Hardy and E. M. Wright, An Introduction to the Theory of Numbers, 5th ed., Oxford University Press, Oxford, 1979. Zbl0423.10001
  7. [7] J. J. Holt and J. D. Vaaler, The Beurling-Selberg extremal functions for a ball in Euclidean space, to appear. Zbl0859.30029
  8. [8] L. Kuipers and H. Niederreiter, Uniform Distribution of Sequences, Wiley, New York, 1974. Zbl0281.10001
  9. [9] W. M. Schmidt, Irregularities of distribution, IV, Invent. Math. 7 (1969), 55-82. 
  10. [10] E. M. Stein and G. Weiss, Introduction to Fourier Analysis on Euclidean Spaces, Princeton University Press, Princeton, N.J., 1971. Zbl0232.42007
  11. [11] P. Szüsz, Über ein Problem der Gleichverteilung, in: Comptes Rendus du Premier Congrès des Mathématiciens Hongrois, 1950, 461-472. 
  12. [12] J. D. Vaaler, Some extremal functions in Fourier analysis, Bull. Amer. Math. Soc. 12 (1985), 183-216. Zbl0575.42003
  13. [13] J. D. Vaaler, Refinements of the Erdős-Turán inequality, in: Number Theory with an Emphasis on the Markoff Spectrum, W. Moran and A. Pollington (eds.), Marcel Dekker, New York, 1993, 263-269 Zbl0787.11031

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.